Alert archive / New Mexico / Tornado Warnings in 2023

Tornado Warning 4, NWS Albuquerque, NM

May 26, 2023Santa Fe County, Torrance County, New Mexico

NWS Albuquerque, NM issued this tornado warning at May 26, 2023, 2:25 PM MDT for Santa Fe County, Torrance County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2023, 2:25 PM MDT (20:25 UTC)
Expired
May 26, 2023, 3:15 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

Counties Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 80 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:22 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3504 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WFUS55 KABQ 262025
TORABQ
NMC049-057-262115-
/O.NEW.KABQ.TO.W.0004.230526T2025Z-230526T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
225 PM MDT Fri May 26 2023

The National Weather Service in Albuquerque has issued a

* Tornado Warning for...
  South central Santa Fe County in north central New Mexico...
  North central Torrance County in central New Mexico...

* Until 315 PM MDT.
    
* At 225 PM MDT, a severe thunderstorm capable of producing a tornado
  was located near McIntosh, or near Moriarty, moving east at 15 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  south central Santa Fe and north central Torrance Counties.

This includes Interstate 40 between Mile Markers 195 and 210.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3483 10611 3499 10614 3511 10577 3478 10585
TIME...MOT...LOC 2025Z 252DEG 14KT 3491 10603 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

MA/DP
2 follow-up statements
844 
WWUS55 KABQ 262044
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
244 PM MDT Fri May 26 2023

NMC049-057-262115-
/O.CON.KABQ.TO.W.0004.000000T0000Z-230526T2115Z/
Santa Fe-Torrance-
244 PM MDT Fri May 26 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR SOUTHERN
SANTA FE AND NORTH CENTRAL TORRANCE COUNTIES...
    
At 242 PM MDT, a severe thunderstorm capable of producing a tornado
was located near McIntosh, or 8 miles southeast of Moriarty, moving
east at 15 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Areas southeast of Moriarty including Clements Road and Ansley Ranch 
Road.

Large hail will impact Interstate 40 between Mile Markers 199 and 
210.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3485 10605 3498 10605 3511 10577 3481 10584
TIME...MOT...LOC 2042Z 255DEG 14KT 3491 10596 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

MA/DP
155 
WWUS55 KABQ 262058
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
258 PM MDT Fri May 26 2023

NMC049-262107-
/O.CAN.KABQ.TO.W.0004.000000T0000Z-230526T2115Z/
Santa Fe-
258 PM MDT Fri May 26 2023

...THE TORNADO WARNING FOR SOUTHERN SANTA FE COUNTY IS CANCELLED...
    
The tornadic thunderstorm that prompted the warning has will remain 
south of Santa Fe County. Therefore, the warning has been cancelled 
for this county only.

A Tornado Watch remains in effect until 1000 PM MDT for central New
Mexico.

LAT...LON 3488 10600 3498 10601 3504 10579 3481 10584
TIME...MOT...LOC 2057Z 256DEG 15KT 3491 10588 

$$

NMC057-262115-
/O.CON.KABQ.TO.W.0004.000000T0000Z-230526T2115Z/
Torrance-
258 PM MDT Fri May 26 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR NORTH
CENTRAL TORRANCE COUNTY...
    
At 257 PM MDT, a severe thunderstorm capable of producing a tornado
was located 9 miles east of McIntosh, or 11 miles southeast of
Moriarty, moving east at 15 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Torrance County.

This includes Interstate 40 between Mile Markers 204 and 210.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3488 10600 3498 10601 3504 10579 3481 10584
TIME...MOT...LOC 2057Z 256DEG 15KT 3491 10588 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

MA/DP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 26, 1:17 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 26, 1:17 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
117 PM MDT Fri May 26 2023

...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...

.SYNOPSIS...
Issued at 1231 PM MDT Fri May 26 2023

Severe storms are expected today over much of eastern New Mexico.
There is the potential for all three hazards of tornadoes, large
hail and damaging winds from these severe storms. The main area of
concern is from east of the central mountains southeast to Clovis
and Roswell. The higher probability of these storms exists from
Vaughn to Roswell and then east to the state border. The time
frame for storms to initiate is from now to about 3PM MDT. Timing
for severe storms is from 2PM through 9PM in most areas of eastern
New Mexico. The potential for severe storms continues tomorrow
and most likely into Sunday. New Mexico may have a break from
severe storms on Monday but the potential increases again
Tuesday, Wednesday, and Thursday next week.

&&

.SHORT TERM...
(This evening through Saturday night)
Issued at 1231 PM MDT Fri May 26 2023
Active unsettled weather expected today with the potential for
severe storms to once again rattle the eastern plains, as well as
push westward into and just beyond the central mts. Ample moisture
has kept an east wind persisting at KABQ through the morning,
where rich moisture has pushed through the canyon gaps. Meanwhile,
cloud cover across eastern NM is beginning to effectively erode
away, opening the sfc to thermal warming. This, in combination
with 0-6km bulk shear in excess of 45 kts, will set the stage for
initiating convection to organize and thrive into the afternoon
hours. Activity will reach as far westward as the RGV but the more
robust cells are expected across the eastern plains, where the
primary threats will be large hail, damaging wind gusts of 60 to
70 mph, and frequent cloud to ground lightning. A corridor of
enhanced conditions exists from Fort Sumner to Roswell where even
greater bulk shear near 60 kts will combine with SRH in excess of
200 m^2/s^2 to generate conditions favorable for tornadogenesis.
Storms are expected to fire in the early afternoon and persist
well into the night, where CAPE values will continue to exist in
excess of 1500 J/kg lee of the central mts. Storms should diminish
in strength by 09Z, becoming more isolated and generalized in
nature. East canyon winds are expected once again tonight across
the RGV, thanks to the intense density gradient generated by the
anticipated convective activity out east. Another day of active
weather is expected tomorrow, though conditions will be less
favorable for widespread severe weather. Still, a marginal risk of
strong to severe storms will favor the highlands east of the
central mts to the NM/TX border. While CAPE even looks to increase
to 3500 J/kg in eastern NM, an invasion of dry air will help to
limit storm development.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 1231 PM MDT Fri May 26 2023
The upper level pattern on Sunday into Monday becomes quite
convoluted over New Mexico. Sunday is more of a transition day
with the pattern becoming more flat with some weak ridging as a
weak trough forms over west Texas. We see synoptic models carry
this trend into Monday with ridging becoming more pronounced as a
trough digs over California and the weak trough over west Texas
moves east. This pattern from Sunday into Monday will limit severe
thunderstorm activity. Sunday storms may be limited to the higher
terrain of the Sacramento Mtns and then the highlands of the
Sangre de Cristo Mtns. Activity will be isolated and even less
coverage if any on Monday.

Tuesday is a tricky day with regards to severe storm forecasting
because it is another transition day in which if you are not
paying attention it could turn into a impactful day. The synoptic
models are not handling the evolution of this ridge well with
differing solutions however a common thread they all carry is
increasing SW flow aloft depending upon how the upper level trough
over California evolves. There is certainly a non-zero risk for
severe storms in NE NM off the Highlands depending upon
moisture/instability combinations. Seeing there is not really a
change in airmass then we are expecting these ingredients to be
present to support a severe storm threat.

Wednesday and Thursday next week look to be days to really
monitor closely for severe storms in New Mexico. ECMWF/Canadian
camp of models have a negative tilt trough moving over AZ on
Wednesday with the GFS not far behind in timing. This deep S/SW
flow aloft will likely continue into Thursday so while exact
locations of storms is still a big question mark, the pattern
certainly supports severe storms over the eastern half of New
Mexico. The combination of moisture, instability, lift and shear
will need to be evaluated each of the coming days to better define
the potential. Strictly from a pattern recognition standpoint,
Tuesday, Wednesday and Thursday will need to be watched closely
for how the potential evolves.

Overpeck

&&

.AVIATION...
(18Z TAFS)
Issued at 1139 AM MDT Fri May 26 2023

Sct to num SHRA/TS is expected this aftn across the central mts
and ewd, along with isold to sct SHRA/TS in the RGV. MVFR/IFR
cigs and vsbys will persist across several terminals, with limited
improvement aft 26/18Z. Direct hits to terminals from storms will
have the ability to create lcl MVFR/IFR. Storms will have the
potential to become severe, especially across ern NM. The primary
threats will be large hail, damaging winds, and the potential for
a few tornadoes. Convection will persist into the overnight hours
and will contribute to MVFR/IFR cigs and patchy fog along the
central mts and ewd.

&&

.FIRE WEATHER...
Issued at 1231 PM MDT Fri May 26 2023
An upper level trough near the Great Basin will allow for dry
southwest flow to persist across western NM. This may lead to
localized and short duration critical fire weather conditions from
the Middle Rio Grand Valley and westward over the weekend. While
conditions remain very dry across western New Mexico, a reduction
in winds will help to keep the situation sub critical through the
majority of next week. Meanwhile, persistent pertubations aloft in
combination with ample moisture will limit fire weather concerns
across the east. Daily rounds of afternoon showers and
thunderstorms are expected through much of next week in the
eastern plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  83  46  81  45 /  10   5   0   0
Dulce...........................  76  41  75  37 /  30  20   5   0
Cuba............................  77  43  76  44 /  10   5   5   5
Gallup..........................  80  38  77  38 /   0   0   0   0
El Morro........................  77  39  74  41 /   0   0   0   0
Grants..........................  81  38  79  40 /   0   0   5   0
Quemado.........................  78  41  77  42 /   0   0   0   0
Magdalena.......................  81  50  78  50 /   0   0  20   5
Datil...........................  77  43  75  44 /   0   0   5   5
Reserve.........................  81  39  80  39 /   0   0   0   0
Glenwood........................  85  48  84  48 /   0   0   0   0
Chama...........................  69  39  68  37 /  30  20  10   5
Los Alamos......................  74  53  73  50 /  40  20  10  10
Pecos...........................  71  50  72  46 /  50  40  30  20
Cerro/Questa....................  69  45  68  41 /  40  20  20  10
Red River.......................  62  38  62  37 /  50  30  20  10
Angel Fire......................  64  36  66  34 /  60  30  20  20
Taos............................  74  44  74  40 /  40  20  10   5
Mora............................  66  46  70  43 /  70  60  30  20
Espanola........................  82  51  81  49 /  40  20  10  10
Santa Fe........................  76  54  75  50 /  40  20  20  20
Santa Fe Airport................  79  54  78  46 /  40  10  10  10
Albuquerque Foothills...........  83  59  80  57 /  20   5  10  10
Albuquerque Heights.............  85  58  82  56 /  10   0  10  10
Albuquerque Valley..............  88  55  85  54 /  10   0  10   5
Albuquerque West Mesa...........  85  55  84  55 /  10   0  10   5
Belen...........................  89  53  86  54 /   0   0  10   5
Bernalillo......................  86  56  84  54 /  20   5  10   5
Bosque Farms....................  89  50  86  52 /   5   0  10   5
Corrales........................  86  55  84  54 /  10   0  10   5
Los Lunas.......................  88  50  85  53 /   5   0  10   5
Placitas........................  83  56  80  53 /  20   5  10  10
Rio Rancho......................  85  56  83  55 /  10   5  10   5
Socorro.........................  90  54  87  56 /   0   0  20   5
Sandia Park/Cedar Crest.........  76  50  74  49 /  30  10  20  10
Tijeras.........................  79  52  77  50 /  30  10  20  10
Edgewood........................  77  50  76  47 /  40  10  20  10
Moriarty/Estancia...............  79  45  77  44 /  40  10  20  10
Clines Corners..................  72  49  73  46 /  50  30  20  20
Mountainair.....................  80  48  76  50 /  10   5  20  10
Gran Quivira....................  80  49  77  50 /  20   5  20  10
Carrizozo.......................  84  58  81  55 /  10   5  20  20
Ruidoso.........................  76  48  74  48 /  20  10  30  20
Capulin.........................  69  49  70  46 /  40  60  30  20
Raton...........................  73  50  74  44 /  50  50  30  10
Springer........................  74  52  76  46 /  50  50  20  10
Las Vegas.......................  69  50  72  45 /  70  70  30  20
Clayton.........................  71  52  73  53 /  40  60  40  20
Roy.............................  69  52  71  50 /  60  80  50  30
Conchas.........................  77  56  78  54 /  70  80  30  30
Santa Rosa......................  75  52  77  53 /  70  70  40  20
Tucumcari.......................  75  55  77  54 /  60  80  40  30
Clovis..........................  73  55  75  55 /  70  60  60  30
Portales........................  74  57  77  56 /  60  60  50  40
Fort Sumner.....................  78  57  80  56 /  60  70  40  20
Roswell.........................  85  62  85  60 /  60  60  40  30
Picacho.........................  80  57  79  54 /  40  20  40  20
Elk.............................  80  53  78  51 /  20  20  40  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...12
LONG TERM....39
AVIATION...12

In the hours before

Special weather statement, May 26, 12:47 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1247 PM MDT Fri May 26 2023

NMZ213-215-227-261915-
East Slopes Sangre de Cristo Mountains-Northern Sangre de Cristo
Mountains-Johnson and Bartlett Mesas Including Raton Pass-
1247 PM MDT Fri May 26 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN COLFAX
COUNTY THROUGH 115 PM MDT...

At 1246 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northeast of Red River to 7 miles
northeast of Ute Park. These storms were nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vermejo Park.

This includes Highway 64 near Mile Marker 306.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3668 10474 3662 10482 3667 10485 3665 10485
      3663 10483 3662 10484 3661 10483 3655 10491
      3657 10493 3655 10494 3654 10492 3652 10495
      3652 10497 3651 10497 3682 10523 3700 10519
      3700 10506
TIME...MOT...LOC 1846Z 205DEG 3KT 3684 10516 3663 10498

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MA/DP
Special weather statement, May 26, 1:02 PM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
102 PM MDT Fri May 26 2023

NMZ221-222-261930-
Estancia Valley-Sandia/Manzano Mountains Including Edgewood-
102 PM MDT Fri May 26 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BERNALILLO AND
NORTHWESTERN TORRANCE COUNTIES THROUGH 130 PM MDT...

At 101 PM MDT, Doppler radar was tracking a strong thunderstorm over
Escabosa, or 15 miles southwest of Moriarty, moving north/northeast
at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Moriarty, Chilili, Escabosa, Ponderosa Pines and Miera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3483 10615 3485 10641 3505 10630 3500 10601
TIME...MOT...LOC 1901Z 198DEG 12KT 3489 10628

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MA/DP
Local storm report, May 26, 1:32 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
132 PM MDT FRI MAY 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             2 N CHILILI             34.93N 106.23W
05/26/2023  E1.00 INCH       BERNALILLO         NM   TRAINED SPOTTER

            HAIL LASTED AROUND 30 MINUTES.

&&

SAB
Special weather statement, May 26, 1:43 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
143 PM MDT Fri May 26 2023

NMZ203-204-262015-
Far Northwest Highlands-Northwest Highlands-
143 PM MDT Fri May 26 2023

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN MCKINLEY
AND NORTHWESTERN SANDOVAL COUNTIES THROUGH 215 PM MDT...

At 142 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Ojo Encino to 10 miles
west of Torreon Navajo Mission. Movement was northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ojo Encino, Regina, Torreon Navajo Mission and La Jara.

This includes Highway 550 near Mile Marker 60, and between Mile
Markers 67 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3620 10693 3617 10696 3616 10695 3614 10696
      3613 10695 3611 10696 3611 10695 3576 10704
      3568 10750 3621 10737
TIME...MOT...LOC 1942Z 218DEG 21KT 3601 10726 3576 10735

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MA/DP
Special weather statement, May 26, 2:07 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
207 PM MDT Fri May 26 2023

NMZ219-221-262030-
Sandia/Manzano Mountains Including Edgewood-Middle Rio Grande
Valley/Albuquerque Metro Area-
207 PM MDT Fri May 26 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BERNALILLO COUNTY
THROUGH 230 PM MDT...

At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tijeras, or 11 miles east of Albuquerque, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Eastern Albuquerque, Tijeras, Cedar Crest, Sandia Park, Cedro,
Carnuel, San Antonito and Canoncito in Bernalillo County.

This includes Interstate 40 between Mile Markers 166 and 180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3522 10624 3494 10638 3501 10658 3522 10643
      3522 10631 3521 10631 3522 10629
TIME...MOT...LOC 2006Z 203DEG 31KT 3505 10645

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MA/DP
Special weather statement, May 26, 2:21 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
221 PM MDT Fri May 26 2023

NMZ227-228-262045-
Far Northeast Highlands-Johnson and Bartlett Mesas Including Raton
Pass-
221 PM MDT Fri May 26 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL COLFAX
COUNTY THROUGH 245 PM MDT...

At 221 PM MDT, Doppler radar was tracking a strong thunderstorm over
Raton Pass, or near Raton, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Raton, Sugarite and Sugarite Canyon State Park.

This includes the following highways...
 Interstate 25 between Mile Markers 451 and 460.
 Highway 64 between Mile Markers 350 and 351.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

&&

LAT...LON 3692 10420 3685 10452 3699 10461 3700 10425
TIME...MOT...LOC 2021Z 243DEG 16KT 3697 10449

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA/DP

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:10 PM MDTAreal Flood AdvisoryABQUnion3 hr
May 25, 6:14 PM MDTSpecial Weather StatementABQUnion31 min
May 25, 6:25 PM MDTSpecial Weather StatementABQHarding35 min
May 25, 6:40 PM MDTAreal Flood AdvisoryABQHarding, Mora2 hr
May 25, 6:44 PM MDTSevere Thunderstorm WarningABQHarding, Mora61 min
May 25, 6:46 PM MDTSevere Thunderstorm WarningABQHarding, Quay59 min
May 25, 6:48 PM MDTSpecial Weather StatementABQUnion42 min
May 25, 7:00 PM MDTSpecial Weather StatementABQQuay30 min
May 25, 7:06 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel54 min
May 25, 7:07 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel3 hr
May 25, 7:30 PM MDTSpecial Weather StatementABQUnion30 min
May 25, 7:41 PM MDTAreal Flood AdvisoryABQUnion3 hr
May 25, 7:41 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel64 min
May 25, 7:43 PM MDTSevere Thunderstorm Warning Considerable damage threatABQHarding, Quay62 min
May 25, 7:48 PM MDTSpecial Weather StatementABQHarding27 min
May 25, 7:51 PM MDTSevere Thunderstorm Warning Considerable damage threatABQQuay54 min
May 25, 7:55 PM MDTSevere Thunderstorm WarningABQHarding, Union45 min
May 25, 7:57 PM MDTSpecial Weather StatementABQUnion48 min
May 25, 8:12 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel3 hr
May 25, 8:15 PM MDTSevere Thunderstorm WarningABQUnion25 min
May 25, 8:17 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel13 min
May 25, 8:22 PM MDTTornado WarningABQUnion15 min
May 25, 8:29 PM MDTAreal Flood AdvisoryABQQuay37 min
May 25, 8:42 PM MDTSevere Thunderstorm WarningABQQuay63 min
May 25, 8:45 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel45 min
May 25, 9:06 PM MDTFlash Flood WarningABQQuay3 hr
May 25, 9:12 PM MDTSpecial Weather StatementABQHarding33 min
May 25, 9:15 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel45 min
May 25, 9:15 PM MDTSevere Thunderstorm WarningABQHarding, San Miguel45 min
May 25, 9:17 PM MDTFlash Flood WarningABQHarding, Quay, San Miguel3 hr
May 25, 9:29 PM MDTAreal Flood AdvisoryABQHarding, Union3 hr
May 25, 9:46 PM MDTSevere Thunderstorm WarningABQQuay59 min
May 25, 9:51 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel39 min
May 25, 9:58 PM MDTSevere Thunderstorm Warning Destructive damage threatABQQuay, San Miguel48 min
May 25, 10:00 PM MDTAreal Flood AdvisoryABQQuay, San Miguel3 hr
May 25, 10:15 PM MDTFlash Flood WarningABQQuay, San Miguel3 hr
May 25, 10:18 PM MDTSevere Thunderstorm WarningABQSan Miguel57 min
May 25, 10:31 PM MDTFlash Flood WarningABQCurry, Quay3 hr
May 25, 10:40 PM MDTSevere Thunderstorm Warning Considerable damage threatABQCurry, Quay65 min
May 25, 11:24 PM MDTFlash Flood WarningABQSan Miguel3 hr
May 25, 11:28 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel62 min
May 25, 11:44 PM MDTSevere Thunderstorm Warning Considerable damage threatABQCurry, Quay61 min
May 26, 12:08 AM MDTFlash Flood Warning Considerable damage threatABQQuay, San Miguel2 hr
May 26, 12:44 AM MDTSevere Thunderstorm WarningABQCurry, Guadalupe, Quay, San Miguel61 min
May 26, 1:18 AM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt57 min
May 26, 1:28 AM MDTFlash Flood WarningABQCurry, Quay3 hr
May 26, 1:45 AM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt60 min
May 26, 2:14 AM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt61 min
May 26, 2:58 AM MDTSpecial Weather StatementABQGuadalupe17 min
May 26, 3:04 AM MDTSevere Thunderstorm WarningABQGuadalupe56 min
May 26, 3:11 AM MDTSevere Thunderstorm WarningABQCurry64 min
May 26, 3:54 AM MDTFlash Flood WarningABQCurry, Roosevelt3 hr
May 26, 4:55 AM MDTSpecial Weather StatementABQDe Baca35 min
May 26, 7:01 AM MDTAreal Flood AdvisoryABQCurry, Harding, Quay, Roosevelt, San Miguel3 hr
May 26, 12:41 PM MDTSpecial Weather StatementABQRio Arriba34 min
May 26, 12:47 PM MDTSpecial Weather StatementABQColfax28 min
May 26, 1:02 PM MDTSpecial Weather StatementABQBernalillo28 min
May 26, 1:09 PM MDTSevere Thunderstorm WarningABQBernalillo, Santa Fe, Torrance66 min
May 26, 1:43 PM MDTSpecial Weather StatementABQSandoval32 min
May 26, 2:02 PM MDTSevere Thunderstorm Warning Considerable damage threatABQBernalillo, Santa Fe, Torrance43 min
May 26, 2:07 PM MDTSpecial Weather StatementABQBernalillo23 min
May 26, 2:21 PM MDTSpecial Weather StatementABQColfax24 min
May 26, 2:32 PM MDTFlash Flood WarningABQBernalillo, Torrance118 min
May 26, 2:50 PM MDTSpecial Weather StatementABQTorrance25 min
May 26, 3:13 PM MDTTornado WarningABQSan Miguel, Torrance47 min
May 26, 3:25 PM MDTSevere Thunderstorm Warning Considerable damage threatABQTorrance65 min
May 26, 3:51 PM MDTFlood WatchABQCurry, Harding, Quay, Roosevelt, San Miguel32 hr
May 26, 3:53 PM MDTSpecial Weather StatementABQColfax37 min
May 26, 4:00 PM MDTSevere Thunderstorm WarningABQTorrance30 min
May 26, 4:29 PM MDTSevere Thunderstorm WarningABQTorrance61 min
May 26, 4:31 PM MDTSpecial Weather StatementABQColfax44 min
May 26, 4:39 PM MDTSevere Thunderstorm WarningABQQuay66 min
May 26, 5:03 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt57 min
May 26, 5:12 PM MDTTornado WarningABQTorrance33 min
May 26, 5:14 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel40 min
May 26, 5:15 PM MDTSpecial Weather StatementABQColfax30 min
May 26, 5:31 PM MDTSevere Thunderstorm WarningABQCurry44 min
May 26, 5:43 PM MDTSevere Thunderstorm Warning Considerable damage threatABQGuadalupe, Torrance44 min
May 26, 5:47 PM MDTSpecial Weather StatementABQColfax28 min
May 26, 5:50 PM MDTFlash Flood WarningABQColfax3 hr

Nearby

Tornado Warnings in New Mexico, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.